Facebook Pixel

Do You Have Hot Flashes?

By Expert HERWriter
 
Rate This
are you having hot flashes? PS Productions/PhotoSpin
When you have too much synthetic estrogen, it is quite possible that your pituitary is doing what it can to have the ovaries make more progesterone to balance the estrogen out. This is the reason it becomes so active and swollen, resulting in the spikes of body temperatures.

A lack of iodine is another hot flash ‘signal’. The thyroid gland and cells of the body require an adequate supply of iodine and iodide to function properly. I encourage our patients to take up to twelve milligrams of iodine everyday. I would suggest that you start slow, but be consistent. Iodine in nature has to battle with bromine, fluorine, and chlorine, so you may notice a rash, headache, or nausea if you begin to dump toxins. The iodine is actually causing these elements to leave -- causing body signals similar to an allergic response.

The iodine helps fuel the thyroid that has a direct impact on some of you who experience hot flashes. If you have a low thyroid and are taking prescription medications for your thyroid and you have hot flashes, you may want to have your urine iodine levels tested. You may also want to have your TSH, T3 and T4 levels assessed. If any of these are low or mid-line, it is an indicator to me that you need to supplement as suggested above.

I have had many women respond favorably by adding one tablespoon of flax oil every day to their diets (I recommend taking one tablespoon per one hundred pounds). The flax oil helps regulate the hormones in your body. Stop eating trans fat -- it confuses the natural oils in your body. Your hormonal system is dependent on an adequate supply of quality oils.

Are you beginning to see that hot flashes and night sweats can be directly linked to your choices? The reason many females have hot flashes is because of stress, either caused by food or emotions.

Add a Comment3 Comments

If I may, I would like to make a comment about your advocating the taking of iodine. I have hypothyroidism and am taking levothyroxine daily. I have researched the taking of iodine as an alternative to medication for hypothyroidism and have found many sufferers of the disease who report that taking iodine made their problems worse by causing their thyroxine levels to fluctuate throughout the day. These fluctuations cause a myriad of symptoms including hot flashes, heart palpitations and confusion of thought processes, which manifestations can be quite severe. I would therefore hesitate to advocate the taking of iodine for any person who has thyroid problems, especially if they are also taking prescription drugs for their condition.

July 21, 2014 - 4:02am
Expert HERWriter (reply to A Seymoure)

Hello A Seymoure,

I go into your comment/concern in my new Ask Dr. Bob, out today. DB

July 25, 2014 - 10:13am
Expert HERWriter (reply to A Seymoure)

Hello,

Thank you for your response. I will help bring clarity in my upcoming Ask Dr Bob, out later this week. DB

July 21, 2014 - 9:59am
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

We value and respect our HERWriters' experiences, but everyone is different. Many of our writers are speaking from personal experience, and what's worked for them may not work for you. Their articles are not a substitute for medical advice, although we hope you can gain knowledge from their insight.

Hot Flashes

Get Email Updates

Related Topics

Hot Flashes Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!